Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes low BP while on Amlodipine Besylate and Valsartan?

I am taking two prescription drugs for HBP. one is Amlodipine Besylate 10 mg and the other valsartan HCTZ 12.5 M. The last few days my BP has been below 120 over 80 and I have not taken for two days, my BP is ranging from under 120 on the high side and as low as 65 on the low side. Will it hurt anything if I don t take the med beings my BP is good without it for the past two days. I have lost quite a bit of weight over the last month and a half and do not eat near as much as I formerly did. I weight approximately 200 lbs now. If it starts to read higher than recommened numbers should I just start taking again?
Mon, 26 Mar 2018
Report Abuse
General & Family Physician 's  Response
Hello,

Repeat blood pressure measurement every week for two successive weeks, if blood pressure remains as low as you described, then we can say your blood pressure is constantly remaining low. In such a case, you have to reduce the dose of the drugs or stop HTCZ (hydrochlorothiazide).

However not on your own. You have to ask the advice of your treating physician who will decide according to your blood pressure levels. Don't try to stop hypertensive medication by yourself as there are chances of rebound hypertension.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Hiren Hirpara
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes low BP while on Amlodipine Besylate and Valsartan?

Hello, Repeat blood pressure measurement every week for two successive weeks, if blood pressure remains as low as you described, then we can say your blood pressure is constantly remaining low. In such a case, you have to reduce the dose of the drugs or stop HTCZ (hydrochlorothiazide). However not on your own. You have to ask the advice of your treating physician who will decide according to your blood pressure levels. Don t try to stop hypertensive medication by yourself as there are chances of rebound hypertension. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Hiren Hirpara